Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Getting side effects after taking venlafaxine 75 mg and zoloft 50 mg. How long should I continue this medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
I took Venlafaxine 75 mg/day for 6 weeks. But I had side-effects, so my doctor put me on Sertraline (Zoloft) 50 mg. I'm cross-tapering, so for 6 days I've now been taking Venlafaxine 37.5, and I am now for 2 days taking Sertraline 25 mg. How much longer should I take the 37.5 Venlafaxine? And when can I go from 25 mg Sertraline to 50 mg?
Posted Fri, 31 Aug 2012 in Medicines and Side Effects
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your query.

Venlafaxine can be stopped from the dose of 37.5 mg in 2-4 weeks time.

In such cases, I usually follow the below protocol among my patients:
1. Continue venlafaxine 37.5mg and sertraline 25 mg for another 7 days.
2. After one week if they feel better, stop venlafaxine and increase sertraline to 50mg dose. Else, I would ask them to continue venlafaxine for another 2 weeks and increased sertraline to 50mg.
3. Venlafaxine can be stopped gradually over 4 weeks time and sertraline may be increased 12.5mg every 2 weeks.

Please discuss with your current treating doctor. He/she can modify and personalize the tapering schedule as per your requirement.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you a speedy recovery.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor